• Chemo and food taste.

    Asked by Kathy on Monday, October 22, 2012

    Chemo and food taste.

    Tomorrow I begin chemo for my recurrence. I will be getting taxotere and carboplatin. Any suggestions on how to deal with that nasty metallic tint taste that I will probably have? Also which anti-nausaus drugs worked best for you? I am already nausaus just thinking about it for tomorrow. Thanks for reading.

    16 Answers from the Community

    16 answers
    • mgm48's Avatar
      mgm48

      Hey, hey, hey! Don't jump the gun and go anticipating side effects. My taxotere did not give me any side effects that I'm really allowed to complain about. Just hair loss and finger nails. So my hope for you is that you do even better than I did.

      Keep it positive and smile :)

      almost 7 years ago
    • Lirasgirl33's Avatar
      Lirasgirl33

      Hi Kathy, for the metallic tasted I used plastic utensils when eating. I had my anti nausea meds zofran and compazine ready. I took them every 8 hours. I had some Altoids mints (to fight the metallic taste) in my purse at all times as well as ginger candy (to help with nausea). I have to tell you, nausea is worst the more you think about it. If I'd sit there and think of food, or of how nauseous I was feeling, it was worse. A lot of the nausea felt like a mental game to me. I would try to keep myself busy, do some light chores or organizing, listen to music, etc. I stayed away from watching tv, reading, the computer or anything that required your eyes to focus too much. Going outside, breathing some fresh air, doing some light stretches and relaxed breathing helped too.

      almost 7 years ago
    • blackcamaros' Avatar
      blackcamaros

      When I was going through the combined radiation and chemo, I sucked on lemon drops, which helped lessen the metal taste. I also put lemon juice in my glass of water.

      Zofran worked great for me for the nausea. The first night I took my chemo pills, I was in the ER because I couldn't stop vomiting. I had a PIC line, and they injected the zofran into that, and I immediately stopped vomiting.

      Eventually, my DR. gave me a prescription for Zofran in a chewable form, which I could chew, or let dissolve on my tongue. If you're already vomiting, trying to take a pill with a sip of water, for me, resulted in the water and pill coming back up, as my stomach wanted nothing to do with it.

      One of the big things I did was keep a diary of when I last ate, when I took the XZofran and chemo, and how I did that night. I would start drinking a lot of water before even taking my chemo, then more afterwards, and nothing to eat after I took my chemo. I eventually had a notebook page full of notes and times that I ate, times I took the Zofran and Chemo, and once I found a combination that helped alleviate the nausea, I stayed with that schedule every night.

      Good luck with your treatment, Kathy.

      almost 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more serous type questions.  Also, don't forget to check out our Serous Type page.